Home » Frequently asked Questions on Health » What can I do to minimise panic attacks?

What can I do to minimise panic attacks?

Q: I have been taking elavil 20 mg for panic attacks. I gradually stopped it. I had dizziness for four months but it went away. After four months, I started having panic attacks. When I concentrate to do some work I feel pressure and pain at the back of my head and I feel nauseated. In addition to these the middle of my upper lip twitches very often. What can I do to minimise these symptoms, specially the pressure and pain at the back of my head?

A:If elavil was effective for the panic attacks, why stop it? If they returned after you stopped it, why not start it again, and stay on it? The other symptoms you describe all sound like they might be caused by anxiety; a panic attack is a severe, acute episode of anxiety. Most people who have panic attacks have other, less severe anxiety symptoms, and these might also be helped by the medication, or by other antidepressants that have anti-panic benefits. Besides medications for panic and anxiety, breathing exercises, relaxation training, and various forms of meditation are helpful, and may make medication unnecessary. Good, healthy life style habits are also usually helpful; regular exercise, a good diet, and good sleep habits are important.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------